Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 15, 2015, 5:45 PM MDT for Garden County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2015, 5:45 PM MDT (23:45 UTC)
- Expired
- Apr 15, 2015, 6:17 PM MDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397
WUUS53 KLBF 152345
SVRLBF
NEC069-160030-
/O.NEW.KLBF.SV.W.0002.150415T2345Z-150416T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM MDT WED APR 15 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 630 PM MDT
* AT 543 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
CRESCENT LAKE NWR...AND MOVING NORTHEAST AT 75 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
GARDEN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BRITTON LAKE...
JERRY LAKE AND KINCAID LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4200 10209 4150 10210 4152 10250 4168 10254
TIME...MOT...LOC 2346Z 218DEG 65KT 4167 10241
HAIL...1.00IN
WIND...60MPH
$$
SPRINGER2 follow-up statements
874 WWUS53 KLBF 160006 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM MDT WED APR 15 2015 NEC069-160030- /O.CON.KLBF.SV.W.0002.000000T0000Z-150416T0030Z/ GARDEN NE- 606 PM MDT WED APR 15 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GARDEN COUNTY UNTIL 630 PM MDT... AT 603 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF CRESCENT LAKE NWR...AND MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL GARDEN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BRITTON LAKE... JERRY LAKE AND KINCAID LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4200 10209 4150 10210 4152 10250 4168 10254 TIME...MOT...LOC 0006Z 207DEG 32KT 4176 10229 HAIL...0.75IN WIND...60MPH $$ SPRINGER
928 WWUS53 KLBF 160017 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 617 PM MDT WED APR 15 2015 NEC069-160027- /O.CAN.KLBF.SV.W.0002.000000T0000Z-150416T0030Z/ GARDEN NE- 617 PM MDT WED APR 15 2015 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4200 10209 4150 10210 4152 10250 4168 10254 TIME...MOT...LOC 0017Z 207DEG 32KT 4185 10223 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 5:39 PM MDT, 6 minutes earlier.
Area forecast discussion, Apr 15, 5:39 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 639 PM CDT WED APR 15 2015 .SYNOPSIS... ISSUED AT 323 PM CDT WED APR 15 2015 H5 ANALYSIS FROM THIS MORNING HAD A STRONG UPPER LEVEL VORT MAX JUST EAST OF SALT LAKE CITY. DECENT HT FALLS OF 50 TO 150 METERS EXTENDED TO THE EAST AND SOUTHEAST OF THIS FEATURE WITH 150 METER FALLS NOTED AT GRAND JUNCTION COLORADO. ROUNDING THE BASE OF THE VORT MAX WAS A 70 TO 90 KT JET STREAK WHICH EXTENDED FROM SERN OREGON INTO WEST CENTRAL COLORADO. DOWNSTREAM OF THE VORT MAX...A WEAK DISTURBANCE WAS PRESENT ACROSS EASTERN OKLAHOMA. RIDGING WAS PRESENT DOWNSTREAM OF THIS WEAK DISTURBANCE WITH HT RISES NOTED ACROSS THE NRN GREAT LAKES INTO ONTARIO AND NRN MANITOBA. AT THE SURFACE...LOW PRESSURE WAS PRESENT ACROSS EASTERN COLORADO WITH AN INVERTED SURFACE TROUGH EXTENDING NWD TO ALONG THE NEBRASKA/WYOMING BORDER. EAST OF THE INVERTED SFC TROUGH...A DRYLINE EXTENDED SWD FROM WEST OF STERLING COLORADO...TO WEST OF LIBERAL KS. MEAGER LOW LEVEL MOISTURE HAS FLOWED NWD THIS AFTERNOON EAST OF THE DRYLINE THANKS TO SRLY WINDS. DEW POINTS ACROSS THE FORECAST AREA WERE GENERALLY IN THE LOWER 40S...WITH SOME MID 40 DEW POINTS ACROSS WESTERN KS. UNDER PARTLY TO MOSTLY CLOUDY SKIES...TEMPERATURES AS OF 3 PM CDT RANGED FROM 62 DEGREES AT ONEILL...TO 67 DEGREES AT NORTH PLATTE..IMPERIAL...VALENTINE AND THEDFORD. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 323 PM CDT WED APR 15 2015 THROUGH THE NEXT 6 TO 12 HOURS...BIGGEST QUESTION IS COVERAGE OF CONVECTION ACROSS THE AREA. DRYLINE DEVELOPING AND SURGING EAST-NORTHEAST OVER ERN CO WILL HAVE ASSOCIATED WITH IT A SHALLOW CIRCULATION INITIALLY...BASED ON SHORT RANGE CROSS SECTIONS. FURTHER NORTH OVER NERN CO AND THE ERN NEB PANHANDLE...AN INVERTED TROUGH EXTENDS ACROSS THE PANHANDLE. AS THE UPPER PV ANOMALY IS EXPECTED TO CONTINUE ROTATING NWD...ASSOCIATED LARGE SCALE LIFT WILL ALLOW INCREASED CONVERGENCE ALONG THE INVERTED TROUGH THIS EVENING AND WITH SOME /ALBEIT WEAK/ INSTABILITY IN THE ERN PANHANDLE THUNDERSTORM DEVELOPMENT WILL INCREASE. FURTHER S ALONG THE DRYLINE...LESS UPPER SUPPORT INITIALLY WILL MEAN LESS CONVERGENCE AND LIMITED COVERAGE OF TSRA DEVELOPMENT ALONG THE DRYLINE...BUT SHORT RANGE MODELS SUGGEST CIRCULATION ALONG THE DRYLINE WILL DEEPEN ENOUGH TO DEVELOP A SMALL TSRA CLUSTER WHICH WOULD MOVE NEWD THIS EVENING. END RESULT IS TWO AREAS OF PRECIP THIS EVENING AND OVERNIGHT...PANHANDLE INTO WRN SANDHILLS AND POSSIBLY INTO SWRN NEB. WITH CLOUD COVER INCREASING AND SERLY FLOW CONTINUING MOST AREAS LOWS SHOULD HOLD MOSTLY IN THE 40S EXCEPT UPPER 30S IN THE PANHANDLE. FOR THURSDAY...UPPER LOW CONTINUES TO SAG SWD. AS THIS OCCURS AND IN THE WAKE OF ANY OVERNIGHT CONVECTION...ADDITIONAL LOW LEVEL MOISTURE SHOULD WORK INTO THE AREA AROUND THE DEVELOPING WARM FRONT OVER NRN KS AND SRN NEB. ANY SUNSHINE SHOULD ALLOW DEVELOPMENT OF SHRA WITH MID LEVEL INSTABILITY REMAINING. BY LATE AFTERNOON MID LEVEL FRONTOGENESIS BEGINS TO DEVELOP WHICH SHOULD BETTER FOCUS SHRA/TSRA ALONG THE WARM FRONT TWD THURSDAY EVE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 323 PM CDT WED APR 15 2015 MID RANGE...THURSDAY NIGHT THROUGH SUNDAY NIGHT...THE MAIN FORECAST CHALLENGE CONTINUES TO BE THE THREAT FOR RAIN AS A SLOW MOVING UPPER LEVEL LOW CREEPS EAST OF THE FOUR CORNERS. BEGINNING THURSDAY NIGHT...THE UPPER LEVEL LOW...WILL CREEP SLOWLY EAST ALONG THE COLORADO/NEW MEXICO BORDER. STRONG MID LEVEL ISENTROPIC LIFT WILL DEVELOP THURSDAY EVENING ACROSS NORTHERN KANSAS...AND WILL TRANSITION NORTH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NIGHT. STRONG MODEL AGREEMENT WITH THE ISENTROPIC AND LOW LEVEL MOISTURE FIELDS...HAS INCREASED CONFIDENCE IN A WET FCST THURSDAY NIGHT...AND HAVE INCREASED POPS ACCORDINGLY INTO THE 70 PERCENT RANGE. ONE ASPECT THE MODELS TRENDED TOWARD THIS MORNING...PUSHING ADDITIONAL MOISTURE AND WARMER AIR INTO THE WEST THURSDAY NIGHT. THIS WILL ALLOW WARMER AIR TO PERSIST INTO THE OVERNIGHT...THUS ELIMINATING ANY NEED FOR MENTION OF SNOW IN THE FAR WEST TOWARD 12Z FRIDAY MORNING. ON FRIDAY...SOME MODEL DIFFERENCES BEGIN TO POP UP...MAINLY IN BRINGING IN SOME DRIER AIR INTO SWRN AND WESTERN PORTIONS OF THE CWA FRIDAY MORNING WHICH WOULD TEMPORARILY CUT OFF PCPN CHANCES. THE GFS SOLN IS MOST AGGRESSIVE WITH THE DRY AIR...LIFTING IT THROUGH THE FORECAST AREA THROUGH FRIDAY AFTERNOON. THE NAM AND ECMWF SOLNS ARE NOT NEARLY AS AGGRESSIVE...MOISTENING THE H85 TO H70 LAYER ONCE AGAIN BY FRIDAY EVENING. WITH THE GFS STILL BEING MOST AGGRESSIVE WITH ITS PROGRESSION OF THE UPPER LEVEL LOW...AND STILL CONSIDERED AN OUTLIER COMPARED TO THE NAM12...CANADIAN AND ECMWF SOLNS...DECIDED TO LOWER POPS IN THE SOUTH SOME FRIDAY...BUT NOT TOTALLY ELIMINATE THEM AS THE GFS WOULD SUGGEST. WITH THIS IN MIND...WILL KEEP POPS IN THE 30 TO 40 PERCENT RANGE DURING THE DAY FRIDAY...INCREASING THEM ONCE AGAIN ON FRIDAY NIGHT. THIS IS IN RESPONSE TO CONVECTION ACROSS THE SRN PLAINS...WHICH WILL LIFT NORTH INTO THE FORECAST AREA FRIDAY NIGHT. FAVORABLE ISENTROPIC LIFT WILL SLOWLY LIFT NORTH OVERNIGHT FRIDAY NIGHT INTO SATURDAY...WITH THE BEST PCPN CHANCES TRACKING INTO NORTHERN NEBRASKA BY SATURDAY. ON SATURDAY NIGHT...THE UPPER LEVEL LOW WILL BEGIN TO TRACK ALONG THE OK/KS BORDER...ACCELERATING EWD AS A NORTHERN STREAM TROUGH DROPS SOUTH FROM THE CANADIAN PRAIRIE PROVINCES INTO WESTERN ONTARIO SUNDAY. IN THE MEANTIME...THE THREAT FOR PCPN WILL CONTINUE INTO SUNDAY AS FAVORABLE LIFT CONTINUES IN THE DEFORMATION ZONE ON THE NORTHWESTERN PERIPHERY OF THE EXITING LOW. PRECIP CHANCES WILL DIMINISH QUICKLY AS MUCH DRIER AIR IS PULLED INTO THE SYSTEM FROM THE NORTHWEST BY SUNDAY EVENING. LONG TERM...MONDAY THROUGH WEDNESDAY...THE NRN STREAM LOW WILL TRACK FROM WESTERN ONTARIO INTO NORTHERN GREAT LAKES EARLY NEXT WEEK. THIS FEATURE WILL FORCE COLDER AIR INTO THE CENTRAL AND NORTHERN PLAINS WITH HIGHS MAINLY IN THE UPPER 50S/LOWER 60S DURING THE PERIOD. FOR THE MOST PART DRY CONDS ARE FORECAST GIVEN THE NWRLY FLOW ALOFT AND MUCH DRIER BOUNDARY LAYER CONDS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 628 PM CDT WED APR 15 2015 THUNDERSTORMS ARE POSSIBLE IN SOUTHWEST NEBRASKA LATE THIS EVENING AFTER 02Z. OTHERWISE...THE ONLY AVIATION CONCERN IS WIND WHICH WILL CONTINUE 110-150 AT 12-16G19-24KT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...JWS LONG TERM...CLB AVIATION...SPRINGER
Hazardous weather outlook, Apr 15, 2:54 PM MDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT WED APR 15 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-162100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT WED APR 15 2015 /254 PM MDT WED APR 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE AND MOVE NORTHWARD THROUGH THE EVENING. ALTHOUGH MOISTURE IS LIMITED FOR THE STORMS TO WORK WITH...A FEW STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS TO 45 MPH...MAINLY WEST OF A LINE FROM OSHKOSH TO HAYES CENTER. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED HOWEVER. LATER THIS EVENING...ANOTHER AREA OF THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF SOUTHWEST NEBRASKA AND MOVE NORTHEAST OVERNIGHT. COVERAGE OF THUNDERSTORMS IN SOUTHWEST NEBRASKA IS EXPECTED TO BE LIMITED HOWEVER...AND ANY STORMS ARE ALSO EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LARGE LOW PRESSURE SYSTEM WILL SLOWLY MOVE OUT ONTO THE PLAINS DURING THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. SEVERAL CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
In the hours before
Special weather statement, Apr 15, 4:50 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 450 PM MDT WED APR 15 2015 NEZ022-056-152345- DEUEL NE-GARDEN NE- 450 PM MDT WED APR 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND NORTHWESTERN DEUEL COUNTIES UNTIL 545 PM MDT... AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LODGEPOLE...OR 14 MILES NORTHWEST OF CHAPPELL...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... OSHKOSH AROUND 520 PM MDT. SUGAR LOAF HILL AROUND 525 PM MDT. DOGTOWN FLATS AROUND 535 PM MDT. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 80. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Special weather statement, Apr 15, 5:10 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 510 PM MDT WED APR 15 2015 NEZ022-160000- GARDEN NE- 510 PM MDT WED APR 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN COUNTY UNTIL 600 PM MDT... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF LISCO...OR 13 MILES WEST OF OSHKOSH...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... OSHKOSH AND SUGAR LOAF HILL AROUND 530 PM MDT. DOGTOWN FLATS AROUND 540 PM MDT. RACKETT AROUND 555 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:16 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.